It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board

very scared about ativan/please help




Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 04-13-2006, 11:43 AM   #1
az1964
Junior Member
(female)
 
Join Date: Apr 2006
Location: az
Posts: 21
az1964 HB User
very scared about ativan/please help

Please help as I have been taking ativan for 2 months for anxiety and heart related problem, the anxiety was caused by the heart problem.

I cannot sleep unless I take 1 mg of ativan at night, and now I tried to not take it one night, and I was tossing and turning and had aches, is this withdrawal?
I am so scared, I need my sleep, could 2 months do this to me?

Thank-you for any replies!

 
Sponsors Lightbulb
   
Old 04-13-2006, 02:02 PM   #2
slipperyslope
Senior Veteran
(female)
 
Join Date: Feb 2005
Posts: 1,115
slipperyslope HB User
Re: very scared about ativan/please help

I once took ativan for severe anxiety, it really does help, but it makes you sooo sleepy. I would run this by your Dr. the bottle say's it can be addicting and my Dr did warn me of this. so I guess it is. Defintely talk to your Dr about the W/D'S your having and find out how to get off of it from the Dr that prescribed them... sorry I can't be of more help but I am really not familiar with Benzo's. If you plan on stopping it just reduce your intake a little at a time this will really help lesson the W/D'S.

 
Old 04-13-2006, 03:18 PM   #3
az1964
Junior Member
(female)
 
Join Date: Apr 2006
Location: az
Posts: 21
az1964 HB User
Re: very scared about ativan/please help

thank-you for responding. I never in my life thought I would be posting about withdrawals from a drug....am just freaking out.

 
Old 04-13-2006, 06:16 PM   #4
encoreunfois
Inactive
 
Join Date: Mar 2006
Posts: 28
encoreunfois HB User
Re: very scared about ativan/please help

Az - chill! Dont get over anxious - you are on a relatively small amount of ativan - you are lucky to have realised so early the dangers............with any luck at all you will only have minor withdrawals. Figure out what you want to do - dont add any other drugs to your brain - it will only make things worse in the long run - make a plan and get going. Easy? Just think - you could be free of the tyranny of pills in a few days (if you are lucky) or even just a few weeks....... if you face the problem now. And I think you really want to do that? So - head up - eyes on the prize!

 
Old 04-13-2006, 10:11 PM   #5
az1964
Junior Member
(female)
 
Join Date: Apr 2006
Location: az
Posts: 21
az1964 HB User
Re: very scared about ativan/please help

Thank-you for your support! You have a wonderful attitude and it has helped me. Hope you are doing well!

 
Old 04-14-2006, 08:20 AM   #6
rosebuddy
Senior Veteran
(female)
 
Join Date: Jan 2005
Location: USA
Posts: 924
Blog Entries: 46
rosebuddy HB Userrosebuddy HB Userrosebuddy HB Userrosebuddy HB User
Re: very scared about ativan/please help

I suggest that you get off the Ativan now. It only gets worse the longer you stay on it. And if you only take it intermittantly, then your body goes into withdrawal between doses. Benzo's are poison and can wreck your life. cut your dose by a little each night. For example take 3/4 a pill for a week and 1/2 for a week and 1/4 for a week and then 1/8th for a week. But whatever you do don't increase the ativan. I am tapering from xanax, and i only wish i could go back to where you are and not ever started taking them regularly. I wouldn't take any sleep meds, Lunesta or ambian, none of them. jmho. Donna

 
Old 04-14-2006, 08:57 AM   #7
passion8
Newbie
(female)
 
Join Date: Jul 2005
Posts: 5
passion8 HB User
Re: very scared about ativan/please help

I was addicted to Ativan for four years...I got up to 14mgs a night and was thrown into withdrawal because my doctor refused to taper me or help I guess she didn't know how she told me I woul dhave a life long problem anyway...that was two years ago...I can not even begin to tell you Hell I wnt thru to get off that drug! I almost died on my kitchen floor alone...I should have been in a hospital but did not know about these boards or where to turn so I lived thru the withdrawal...it was the worst imaginable experience. I have icked and tried every drug and that one took me down!
I've written about it so many times...trembling uncontrolled bowels hair loss I lost 15 pounds in 2 weeks hallucinations sweating uncontrolled crying feeling like my neck was coming off the works...after 8 days alone, i fell sleep and never looked back to that drug, after two months after kicking i had twitches, thumb numbness, my nervous system was shot from thos teeny weeny pills.......I have insomnia and still try and take stuff for it i have a demanding job and need Sleep...so I take Benedryl (Unisom) Melatonin, the occasional xanax lowest dose possible only one and never two nites in a row...I have tried sonata, ambien(I hated Ambien) Lunesta, the mettle taste in your mouth is awful...anyway I have heard that if you are on Benzo's you should try to get hold of some Valium since it is longer acting and stays in your body longer than Ativan...then cut the dose from there...you are so lucky to only be at one pill...
I turned into an agoraphobic mess...still battling to sleep ...but would rather stay up the whole night than ever take another ativan it should be banned entirely!
I wish you the best ....Good luck to you with all my heart

 
Old 04-14-2006, 09:45 AM   #8
Chaswick
Inactive
(male)
 
Join Date: Apr 2005
Posts: 154
Chaswick HB User
Re: very scared about ativan/please help

I'm sure it has been mentioned but just in case, going cold turkey off of a benzo medication can be fatal. I ccan't believe that your Dr. would be that stupid. Did he Rx and get you up to 14mgs. a night? I'm a fan of Dr.'s and don't usually criticize them but that is close to malpractice I would think!

az, you are on a small dose and have not been taking it for long so I doubt that you will have anything like what passion had to go thru.

The suggestion about breaking them in half and then quarter is a good one.

The problem with sleep meds. for me, and the reason I don't take them more than once or twice a month is that I get used to them real fast and then before you know it have the same insomnia that I had before except I have it AND I'm taking a sleep med..

There is a site from the U.K. that is great. It goes under the name of benzo and it is an organization. It is packed with good information.

Good luck//Chaz

 
Old 04-14-2006, 05:55 PM   #9
az1964
Junior Member
(female)
 
Join Date: Apr 2006
Location: az
Posts: 21
az1964 HB User
Re: very scared about ativan/please help

Thanks everyone for your advice, I really appreciate it!!

Passion, I wish you much success and peace with your life!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
New Here! Please Help! Scared Mindy313 Leukemia 4 01-30-2011 08:33 PM
Please Help Very Scared I Have Cancer jhamilton401 Cancer 8 05-12-2006 12:05 AM
Benzo Withdrawl - Scared & Helpless ! shal890 Addiction & Recovery 33 01-25-2006 03:47 PM
Could This Be Epilepsy? Pez Dee Spencer Epilepsy 0 04-18-2005 12:48 AM
Ativan shakes after 1mg a day for 2 weeks? Pez Dee Spencer Anxiety 1 04-17-2005 03:00 PM
Ativan three times a day????? Newbie56 Anxiety 4 01-17-2005 06:10 PM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is On
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:39 PM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!